Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 135, NWS Nashville, TN

June 25, 2002Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2002, 6:32 AM CDT for Sumner County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2002, 6:32 AM CDT (11:32 UTC)
Expired
Jun 25, 2002, 7:00 AM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Sumner County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:40 AM CDTThunderstorm Wind 50 EHendersonville, TNRadio station reported trees were blown down on Maple Road in Hendersonville.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1611 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 251132
SVRBNA
TNC165-251200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
632 AM CDT TUE JUN 25 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMNER COUNTY IN TENNESSEE

* UNTIL 700 AM CDT

* AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR HENDERSONVILLE...MOVING NORTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GALLATIN AROUND 655 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE 
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...VERY HEAVY RAINFALL OVER 
ONE HALF INCH...AND DEADLY LIGHTNING.

$$

LAT...LON 3627 8672 3618 8652 3652 8624 3664 8651

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 25, 2:30 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CDT TUE JUN 25 2002

SURFACE BERMUDA HIGH REMAINS OVER THE REGION...WITH WEAK LOW
PRESSURE IN THE NORTHERN GULF. ALOFT...UPPER LOWS REMAIN NEAR
TEXARKANA. DEEP MOISTURE REMAINS ACROSS MOST OF THE SOUTHEAST
US. WEAK LOW-LEVEL CONVERGENCE FROM NORTH AL UP INTO WESTERN
KY HELPING TO SET OFF SCATTERED THUNDERSTORMS EARLY THIS
MORNING.

CUTOFF UPPER LOWS PROGGED TO SLOWLY FILL...EVENTUALLY BECOMING
LINKED AS A WEAK TROF AXIS WITH APPROACHING SHORT WAVE NEAR THE
END OF THE PERIOD. PROCESS ALSO EXPECTED TO BEAT DOWN SOUTHEAST
US SURFACE HIGH SOME...DROPPING A WEAK FRONTAL BOUNDARY DOWN
INTO THE OH VALLEY BY THURSDAY MORNING.

TRANSLATION FOR THE CWA IN THE SHORT-TERM NOT MUCH DIFFERENT
OVERALL. BELIEVE SCATTERED CONVECTION WILL CONTINUE THROUGH
THE PERIOD...BEING MOST WIDESPREAD DURING AFTERNOON HEATING.
PLAN TO RUN CHANCE/SLIGHT CHANCE POPS THROUGH THURSDAY.

BNA 89/70/89/70 4242
CSV 83/66/85/66 5342

07
.BNA...NONE.

In the hours before

Special weather statement, Jun 25, 5:30 AM CDT, 1 hour 2 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-261030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUN 25 2002

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MIDDLE
TENNESSEE TODAY AND TONIGHT. THUNDERSTORMS SHOULD AGAIN BE MOST
NUMEROUS DURING THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH
CONDITIONS ARE EXPECTED TO REMAIN UNFAVORABLE FOR SEVERE WEATHER
...AN ISOLATED THUNDERSTORM OR TWO COULD APPROACH SEVERE LIMITS
LATE THIS AFTERNOON.

ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER NETWORKS IS HOWEVER
NOT ANTICIPATED THROUGH WEDNESDAY MORNING.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:06 PM CDTSevere Thunderstorm WarningOHXMaury24 min
Jun 24, 7:34 PM CDTSevere Thunderstorm WarningOHXMaury26 min
Jun 25, 6:27 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson33 min
Jun 25, 6:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson46 min
Jun 25, 10:38 AM CDTFlash Flood WarningOHXGiles3 hr
Jun 25, 11:35 AM CDTFlash Flood WarningOHXLincoln3 hr
Jun 25, 11:41 AM CDTSevere Thunderstorm WarningOHXLincoln49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.